Reverse mathematics and well-ordering principles: A pilot study

Annals of Pure and Applied Logic 160 (3):231-237 (2009)
Authors
Michael Rathjen
University of Leeds
Abstract
The larger project broached here is to look at the generally sentence “if X is well-ordered then f is well-ordered”, where f is a standard proof-theoretic function from ordinals to ordinals. It has turned out that a statement of this form is often equivalent to the existence of countable coded ω-models for a particular theory Tf whose consistency can be proved by means of a cut elimination theorem in infinitary logic which crucially involves the function f. To illustrate this theme, we prove in this paper that the statement “if X is well-ordered then εX is well-ordered” is equivalent to . This was first proved by Marcone and Montalban [Alberto Marcone, Antonio Montalbán, The epsilon function for computability theorists, draft, 2007] using recursion-theoretic and combinatorial methods. The proof given here is principally proof-theoretic, the main techniques being Schütte’s method of proof search [Kurt Schütte, Proof Theory, Springer-Verlag, Berlin, Heidelberg, 1977] and cut elimination for a fragment of.
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1016/j.apal.2009.01.001
Options
Edit this record
Mark as duplicate
Export citation
Find it on Scholar
Request removal from index
Revision history

Download options

Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 35,865
External links

Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library

References found in this work BETA

Elementary Descent Recursion and Proof Theory.Harvey Friedman & Michael Sheard - 1995 - Annals of Pure and Applied Logic 71 (1):1-45.
Reverse Mathematics and Ordinal Exponentiation.Jeffry L. Hirst - 1994 - Annals of Pure and Applied Logic 66 (1):1-18.
Bar Induction and Ω Model Reflection.Gerhard Jäger & Thomas Strahm - 1999 - Annals of Pure and Applied Logic 97 (1-3):221-230.
The Role of Parameters in Bar Rule and Bar Induction.Michael Rathjen - 1991 - Journal of Symbolic Logic 56 (2):715-730.
Descending Sequences of Degrees.John Steel - 1975 - Journal of Symbolic Logic 40 (1):59-61.

Add more references

Citations of this work BETA

Reverse Mathematics: The Playground of Logic.Richard A. Shore - 2010 - Bulletin of Symbolic Logic 16 (3):378-402.
The Veblen Functions for Computability Theorists.Alberto Marcone & Antonio Montalbán - 2011 - Journal of Symbolic Logic 76 (2):575 - 602.
Derivatives of Normal Functions and $$\Omega $$ Ω -Models.Toshiyasu Arai - 2018 - Archive for Mathematical Logic 57 (5-6):649-664.

Add more citations

Similar books and articles

The Dirac Delta Function in Two Settings of Reverse Mathematics.Sam Sanders & Keita Yokoyama - 2012 - Archive for Mathematical Logic 51 (1-2):99-121.
On the Indecomposability of $\Omega^{N}$.Jared R. Corduan & François G. Dorais - 2012 - Notre Dame Journal of Formal Logic 53 (3):373-395.
Reverse Mathematics and Ordinal Multiplication.Jeffry L. Hirst - 1998 - Mathematical Logic Quarterly 44 (4):459-464.
Reverse Mathematics and Rank Functions for Directed Graphs.Jeffry L. Hirst - 2000 - Archive for Mathematical Logic 39 (8):569-579.
Questioning Constructive Reverse Mathematics.I. Loeb - 2012 - Constructivist Foundations 7 (2):131-140.
Open Questions in Reverse Mathematics.Antonio Montalbán - 2011 - Bulletin of Symbolic Logic 17 (3):431-454.
Reverse Mathematics: The Playground of Logic.Richard A. Shore - 2010 - Bulletin of Symbolic Logic 16 (3):378-402.
Nonstandard Arithmetic and Reverse Mathematics.H. Jerome Keisler - 2006 - Bulletin of Symbolic Logic 12 (1):100-125.
Reverse Mathematics of Separably Closed Sets.Jeffry L. Hirst - 2006 - Archive for Mathematical Logic 45 (1):1-2.
Interval Orders and Reverse Mathematics.Alberto Marcone - 2007 - Notre Dame Journal of Formal Logic 48 (3):425-448.
Reverse Mathematics of Prime Factorization of Ordinals.Jeffry L. Hirst - 1999 - Archive for Mathematical Logic 38 (3):195-201.

Analytics

Added to PP index
2013-12-22

Total downloads
5 ( #729,405 of 2,293,801 )

Recent downloads (6 months)
1 ( #410,358 of 2,293,801 )

How can I increase my downloads?

Monthly downloads

My notes

Sign in to use this feature